# SDR CA030903001

- Difficulty date: August 17, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 19,263 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Case
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED ENGINE OIL ON NR 1 COWL WHEN COWL WAS REMOVED IT WAS NOTICED THAT THERE WAS OIL ON TOP OF THE NR 6 CYL.  HOLD DOWN STUDS. AFTER THE ENGINE WAS CLEANED IT WAS GROUND RUN AND THE OIL APEARED TO BE COMING FROM AROUND THE STUD BUT AFT ER FURTHER INSPECTION AND PAINT REMOVAL THERE WAS A HAIRLINE CRACK APPROX. 1.5 INCHES IN LENGTH.THE ENGINE WAS REMOVED AND A NEW CASE WAS INSTALLED.
